Winter Storm, Windsor
- When
- April 12, 6:00 AM EST to 9:00 PM EST
- Where
- Windsor forecast zone
- Property damage
- $10,000
- Reported by
- COOP Observer
Strong low pressure moved into the Great Lakes on the morning of the 12th. Meanwhile, a secondary area of low pressure developed off the Delmarva pennisula during the afternoon of the 12th.
Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BTV wrote it up.
Strong low pressure moved into the Great Lakes on the morning of the 12th. Meanwhile, a secondary area of low pressure developed off the Delmarva pennisula during the afternoon of the 12th. Both systems eventually moved into the Gulf of Maine during the early morning hours of the 13th.|Precipitation was a wintry mix of heavy wet snow, sleet and rain with the most persistent snows in the higher elevations and during the hours after sunset with the loss of solar insolation. Snowfall totals in the higher elevations of Vermont were generally 6 to 10 inches with lower amounts within the valley floors. The heavy wet nature of the snow caused very treacherous road conditions during the evening commute as well as some downed tree limbs and power lines.|Some specific snowfall totals included; 5 inches in South Lincoln (Addison county), East Haven (Essex county), Morrisville (Lamoille county), Craftsbury (Orleans county), Montpelier (Washington county) and Cavendish (Windsor county)... 6 inches in Guidhall (Essex county), Chelsea (Orange county), Morgan (Orleans county), Marshfield (Washington county and Plymouth (Windsor county)...7 inches in St. Johnsbury (Caledonia county), Stowe (Lamoille county), Strafford (Orange county), East Albany (Orleans county), Pittsfield (Rutland county) and Bethel (Windsor county)...8 inches in Wheelock (Caledonia county), Corinth (Orange county) and Worcester (Washington county)...9 inches in Walden (Caledonia county), Randolph (Orange county), Northfield (Washington county) and Andover (Windsor county) with 10 inches in Jay (Orleans county), Brandon (Rutland county) and Rochester (Windsor county) and 12 inches in Eden (Lamoille county).
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before the first event at Apr 12, 4:45 AM EST, 1 hour 15 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
545 AM EDT THU APR 12 2007
.SYNOPSIS...
WINTER STORM ADVISORIES FOR NC-NE VT HAVE BEEN UPGRADED TO WINTER
STORM WARNINGS. ELSEWHERE...PREVIOUS WARNINGS AND ADVISORIES
CONTINUE.
ANOTHER APRIL VOLATILE WINTER STORM ACRS FA TDY WITH A VARIETY
OF PTYPES AND HIGHLY ELEVATED DEPENDENT.
&&
.SHORT TERM /TODAY THROUGH SATURDAY/...
ANTHR DYNAMIC SYSTEM MVG INTO FA AND NOT MUCH HAS CHANGED FM
YDY...THUS COPYING MY OLD DISC WITH A FEW ADDITIONS TO SAVE TIME.
AT FIRST GLANCE...VRY SMLR TO LAST WEEKS EVENT. HWVR...THERE ARE
SVRL DFRNCS WITH THIS EVENT AS THE PRIMARY SYSTEM COMING OUT OF THE
MS RVR VLY INCLDG THE MOIST SOURCE WL BE THE MAIN EVENT. VERT TMP
PROFILE LOOKS SIMILAR WITH THE XCPTN THAT...STG H8 WAA WL BRG A
MILD LYR VRY CLOSE TO 0C AS WELL AS THE ADDITION THE APRIL SOLAR
INSOLATION FACTOR DUE TO EVENT OCCURRING DURING DAYLGT VS. NIGHT OF
LAST EVENT AS WELL AS STGR SE LLVL JET WITH DOWNSLOPING AND SUBSEQUENT
LLVL WRMG.
AGAIN...XCLNT DYNAMICS WITH COUPLED ULVL JET STRUCTURE ACRS
FA...STRENGTHENING NEG TILT H5 CUT-OFF WITH STG S/W AND SOME SUPERB
DIFFLUENCE. ALSO...Q-VECTOR CONVERGENCE IS QUITE IMPRESSIVE FOR
MUCH OF THE DAY ACRS ENTIRE FA. SOMEWHAT DECENT MOIST ADVECTION FM
MS RVR VLY SYSTEM BUT WAA/LIFT QUITE IMPRESSIVE WITH >50KTS
ADVECTING OVR H8 BAROCLINIC ZONE ACRS SNE.
QPF...GFS HAS BEEN COMING AROUND TOWARD NAM/GEM SOLN OF YDY...
BRINGING AXIS OF HVY PCPN ACRS SE ADRNDKS INTO SRN VT BUT
CONCENTRATING ALG ERN SLOPES OF CENT/SRN GRNS. YES...PTNL
DOWNSLOPING IN SVRL CLIMO FVRD AREAS DUE TO SE LLVL JET AND
TRIED TO REFLECT THIS IN QPF/SNOW FIELDS. IN FACT...STORM TOTAL
QPF AND SNOWFALL VRY SMLR TO LAST MIDSHIFT GRIDS.
SNOWFALL ACCUM WL BE TRICKY AT BEST WITH ABV FACTORS AS WELL AS
SOLAR INSOLATION. THE SOLAR INSOLATION SHLD ONLY BE A CONCERN AT
TIMES OF LESS INTENSE ACTVTY AND AREAS THAT MIX BUT I WUD XPCT ALL
AREAS WL WITNESS PLOWABLE AMTS WITH OF COURSE MORE SNOW ON GRASS AND
OTHER SFCS VS. ROADS AS SNOWGROWTH LAYERS ARE TAPPED AT TIMES.
IN THE END...STL STANDING WITH 2-6 ACRS ST LWRNC/CHMPL VLYS WITH
LEAST ACRS SW ST LWRNC AND PERHAPS MORE IN HIER ELEVATIONS WITHIN
THE VLYS...5-10 INCHES WITH LOCALLY HIGHER IN ADRNDKS/SRN GRN MTNS
AND 4-8 INCHES WITH LCLLY HIER ELSEWHERE. LLVLS ARE IN 20S ACRS
NC-NE VT THIS MRNG THUS DECENT SNOW ACCUM DRG ERLY STAGES HERE AND
HV BUMPED UP TO WRNG AS THOUGHT YDY. HWVR...LEFT WRN SLOPES OF NRN
GRNS AS ADV DUE TO ABV MNTD DOWNSLOPE FACTORS.
I/M CONCERNED THAT MRGNL TMPS THIS MRNG IN SW ST LWRNC AND DVLPG
SE WNDS WL BRG LESS THEN ADV SNOWS...BUT LOTS OF DYNAMICS AND PTNL
COOLING AHD OF DVLPG LLVL SE JET...THUS WL LEAVE AS IS AND HV
DAYSHIFT RE-EVALUATE.
SNOW/MIXED BEGIN TO DIMINISH IN WRN NY BY ERLY-MID AFTN AND
TAPERING TO -SHSN ACRS FA FM SW TO NE DRG LATE AFTN/EVE WITH SCT
-SHSN TNGT WITH GRTST CONCENTRATION ACRS NY DUE TO WRAPARD AND H5
LOW.
WRAPARD AND H5 LOW INSTABILITY -SHSN ON FRI WITH MARGINAL LLVLS
ACCNTG FOR PSBL -SHRA/-SHSH DRG AFTN HRS.
FRI NGT/SAT WL BE A TRANSITION DAY (SMLR TO TUES) WITH CLDS AND MTN
-SHSN EVENTUALLY GIVING WAY TO INCRSG SS AS THE DAY PROGRESSES SAT.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
DO I DARE SAY WE CUD BE DOING THIS ALL AGAIN LATE SUN-MON. THE
TREND WITH THIS NXT SYSTEM HAS BEEN FURTHER S WITH A FULL-BLOWN
MAJOR NOREASTER. THIS SYSTEM IS XPCTD TO CUT-OFF FAR ENUF S THAT
FA WL BE ON ITS NRN PERIPERHY BUT STL WITNESS SOME WINTRY-WET
EVENT. HWVR...ANY SHIFT N CUD MEAN A MJR EVENT FOR FA...THUS
ANYONE WITH TVL INTERESTS OR AT HOME THIS WKND SHLD MONITOR CONDS
VRY CLOSELY.
THIS EVENT WL BE A TRUE SPRING STORM WHERE THE CLOSEST TO UPR LOW WL
SEE THE FOCUS OF HVY SNOWFALL WITH A QUICK TRANSITION AS YOU BCM
FURTHER REMOVED FM THE ULVL SYSTEM.
&&
.AVIATION...
SEVERAL SIGNIFICANT AVIATION CONCERNS THIS MORNING ASSOCIATED WITH
UPCOMING STORM SYSTEM. THE PROBLEMS INCLUDE...PTYPE/TIMING ALONG
WITH INTENSITY AND LWRG OF CIGS/VIS. CRNT SFC ANALYSIS SHOWS PRIMARY
LOW PRES OVER SOUTHERN MI ATTM WITH SECONDARY DEVELOPMENT ALONG THE
MID ATLANTIC COAST. THE GREATEST 3 HR PRES FALLS OF 4 TO 5MB HAS
SHIFTED TO THE COAST ATTM. MEANWHILE...REGIONAL MOSAIC SHOWS THE
AREAL COVERAGE AND INTENSITY OF PRECIP ACRS CENTRAL/WESTERN NY AND
MOST OF PA EXPANDING WITH SOME SNOW BEING REPORTED AT BGM/ELM. IN
ADDITION...THE LEADING EDGE OF THE -SN/RA EXTENDS FROM NEAR MSS TO
SLK TO KGFL WITH GENERAL MOVEMENT TO THE NE AT 10 TO 20 KNTS.
GIVEN...VERY DRY LLVLS AND TEMPS NEAR FREEZING FEEL INITIAL BATCH OF
PRECIP WL BE LIGHT SNOW WITH VIS BTWN 3-5SM THRU 12Z AT SLK/BTV/MPV.
HOWEVER...A BRIEF PERIOD OF -RA/SN WL BE POSSIBLE BEFORE STRONG
UVVS AND VERY STRONG ULVL DIVERGENCE/DYNAMICS ARRIVE BTWN 14-22Z
TODAY. THIS ENERGY WL COOL COLUMN ENOUGH TO SUPPORT A PERIOD OF VERY
HEAVY WET SNOW WITH VIS BTWN 1/4-1/2SM ACRS MPV/BTV/SLK AND CIGS BLW
OVC015 BTWN 14Z AND 22Z TODAY. MEANWHILE...ENOUGH WARM AIR AND BL
TEMPS ABOVE 0C SHOULD KEEP A RA/SN MIX AT MSS WITH VIS BTWN 1-3SM
CIGS BLW OVC020. AFT 22Z...DEPTH OF COLD AIR ALOFT INCREASES AS
SYSTEM PULLS INTO THE GULF OF MAINE AND LOW/MID LVL CAA DEVELOPS.
HOWEVER...BL TEMPS WARM INTO THE MID 30S AFT HEAVIEST PRECIP SHIFTS
EAST OF TAF SITES...THEREFORE THINKING A MIX OF RA/SN AT BTV WITH
ALL SNOW AT SLK/MPV. WITH PLENTY OF LLVL MOISTURE AND DEEP SATURATED
LAYER EXPECT VERY LOW CIGS AND VIS BTWN 2-3SM IN THE WRAP AROUND
PRECIP THRU 02Z THIS EVENING.
&&
.BTV WATCHES/WARNINGS/ADVISORIES...
VT...WINTER STORM WARNING UNTIL 8 PM EDT THIS EVENING FOR VTZ003-
004-006>008-010-012-018-019.
WINTER WEATHER ADVISORY UNTIL 8 PM EDT THIS EVENING FOR VTZ001-
002-005-009-011-016-017.
NY...WINTER STORM WARNING UNTIL 8 PM EDT THIS EVENING FOR
NYZ029>031-034.
WINTER WEATHER ADVISORY UNTIL 8 PM EDT THIS EVENING FOR
NYZ026>028-035-087.
&&
SYNOPSIS...SLW
SHORT TERM...SLW
LONG TERM...SLW
AVIATION...TABERHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 557 AM EDT THU APR 12 2007 NYZ026>028-035-087-VTZ001-002-005-009-011-016-017-131000- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-WESTERN FRANKLIN- WESTERN CHITTENDEN-WESTERN ADDISON-WESTERN RUTLAND-EASTERN FRANKLIN- EASTERN CHITTENDEN- 557 AM EDT THU APR 12 2007 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE CHANCES ARE INCREASING FOR ANOTHER SIGNIFICANT PRECIPITATION EVENT LATE SUNDAY THROUGH MONDAY. LATEST FORECASTS SUGGEST A VERY STRONG AREA OF LOW PRESSURE WILL FORM ALONG THE MID ATLANTIC COAST LINE ON SUNDAY AND SLOWLY TRACK TOWARD SOUTHERN NEW ENGLAND BY MONDAY INTO TUESDAY. THIS SYSTEM WILL HAVE THE POTENTIAL TO PRODUCE ANOTHER SIGNIFICANT HEAVY WET SNOWFALL...ESPECIALLY ACROSS THE HIGHER ELEVATIONS OF NORTHERN NEW YORK AS WELL AS CENTRAL AND NORTHERN VERMONT. IN ADDITION...IF THE PRECIPITATION FALLS MOSTLY AS RAIN...THE THREAT FOR FLOODING WOULD INCREASE BY MONDAY. STAY TUNED FOR LATER FORECASTS CONCERNING THIS POTENTIAL SIGNIFICANT PRECIPITATION EVENT SUNDAY INTO MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER AND COOP OBSERVERS ARE ENCOURAGED TO CALL IN REPORTS OF SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE IN BURLINGTON. NYZ029>031-034-VTZ003-004-006>008-010-012-018-019-131000- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-ORLEANS-ESSEX-LAMOILLE-CALEDONIA-WASHINGTON-ORANGE- WINDSOR-EASTERN ADDISON-EASTERN RUTLAND- 557 AM EDT THU APR 12 2007 ...WINTER STORM WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE CHANCES ARE INCREASING FOR ANOTHER SIGNIFICANT PRECIPITATION EVENT LATE SUNDAY THROUGH MONDAY. LATEST FORECASTS SUGGEST A VERY STRONG AREA OF LOW PRESSURE WILL FORM ALONG THE MID ATLANTIC COAST LINE ON SUNDAY AND SLOWLY TRACK TOWARD SOUTHERN NEW ENGLAND BY MONDAY INTO TUESDAY. THIS SYSTEM WILL HAVE THE POTENTIAL TO PRODUCE ANOTHER SIGNIFICANT HEAVY WET SNOWFALL...ESPECIALLY ACROSS THE HIGHER ELEVATIONS OF NORTHERN NEW YORK AS WELL AS CENTRAL AND NORTHERN VERMONT. IN ADDITION...IF THE PRECIPITATION FALLS MOSTLY AS RAIN...THE THREAT FOR FLOODING WOULD INCREASE BY MONDAY. STAY TUNED FOR LATER FORECASTS CONCERNING THIS POTENTIAL SIGNIFICANT PRECIPITATION EVENT SUNDAY INTO MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER AND COOP OBSERVERS ARE ENCOURAGED TO CALL IN REPORTS OF SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE IN BURLINGTON.
The national radar mosaic for the moment the first event began.
9 winter storm. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Vermont in 2007Every state in 2007This day in weather historyWarnings in Vermont, April 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 28558, 28551, 28552, 28555, 28557, 28550, 28553, 28554, 28556.